Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 29, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 1, 2011, 1:16 PM CST for 5 counties in Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 1, 2011, 1:16 PM CST (19:16 UTC)
- Expired
- Feb 1, 2011, 2:00 PM CST
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Copiah County, MS, Rankin County, MS, Scott County, MS, Simpson County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 25 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 1, 8:40 AM CST | Tornado Watch | SPC | 6 hr |
| Feb 1, 1:03 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.3 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
203
WUUS54 KJAN 011916
SVRJAN
MSC029-121-123-127-129-012000-
/O.NEW.KJAN.SV.W.0029.110201T1916Z-110201T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
116 PM CST TUE FEB 1 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL COPIAH COUNTY IN CENTRAL MISSISSIPPI...
RANKIN COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...STAR...RICHLAND...BRANDON...
WESTERN SCOTT COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF MORTON...
SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PINOLA...MENDENHALL...MAGEE...
WESTERN SMITH COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 200 PM CST
* AT 116 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM FLORENCE TO HOPEWELL TO 6 MILES SOUTHWEST OF ROCKPORT MOVING
NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MONTEREY...HARRISVILLE...UNION...PINEY WOODS...SHIVERS...CATO...
JOHNS...PELAHATCHIE...SANATORIUM...BRANCH...MARTINVILLE...
FORKVILLE...WHITE OAK AND PULASKI
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3218 9023 3220 9018 3223 9018 3251 8955
3220 8956 3180 8964 3177 8978 3176 9012
3173 9021
TIME...MOT...LOC 1916Z 236DEG 44KT 3218 9012 3198 9011
3177 9018
$$
EEC1 follow-up statement
265
WWUS54 KJAN 011933
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
133 PM CST TUE FEB 1 2011
MSC029-011943-
/O.CAN.KJAN.SV.W.0029.000000T0000Z-110201T2000Z/
COPIAH MS-
133 PM CST TUE FEB 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COPIAH COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 300 PM CST TUESDAY AFTERNOON FOR SOUTHWESTERN MISSISSIPPI.
LAT...LON 3180 8964 3178 8978 3177 9010 3219 9001
3251 8955 3220 8956
TIME...MOT...LOC 1933Z 236DEG 44KT 3221 8993 3180 9001
$$
MSC121-123-127-129-012000-
/O.CON.KJAN.SV.W.0029.000000T0000Z-110201T2000Z/
SMITH MS-RANKIN MS-SCOTT MS-SIMPSON MS-
133 PM CST TUE FEB 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CST
FOR SIMPSON...WESTERN SCOTT...SOUTHEASTERN RANKIN AND WESTERN SMITH
COUNTIES...
AT 133 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES NORTH OF PINEY WOODS TO SHIVERS MOVING NORTHEAST AT 50
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PINOLA...D'LO...CATO...JOHNS...MENDENHALL...PELAHATCHIE...PUCKETT...
SANATORIUM...MAGEE...MARTINVILLE...POLKVILLE...MORTON...WHITE OAK AND
PULASKI
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3180 8964 3178 8978 3177 9010 3219 9001
3251 8955 3220 8956
TIME...MOT...LOC 1933Z 236DEG 44KT 3221 8993 3180 9001
$$
EECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 12:45 PM CST, 31 minutes earlier.
Area forecast discussion, Feb 1, 12:45 PM CST, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1245 PM CST TUE FEB 1 2011
...SEVERE STORM RISK TODAY FOLLOWED BY A RETURN TO WINTER COLD...
.UPDATE...THE SQUALL LINE OF STORMS HAVE CROSSED THE MISSISSIPPI
RIVER. SO HAVE CANCELLED ALL NORTHEAST PARISHES THAT WERE IN THE
TORNADO WATCH. SEVERE POTENTIAL CONTINUES GENERALLY EAST OF THE RIVER
FOR THIS AFTERNOON. MADE SLIGHT ADJUSTMENTS TO WEATHER GRIDS...HWO
...PROB HAZARDS AS WELL AS GRAPHICAST SHORTLY.
.PREVIOUS DISCUSSION UPDATE AT 11 AM.
STRONG TO SEVERE STORMS DETECTED IN THE SQUALL LINE MOVING
INTO SWRN ZONES DURING THE LATE MORNING. THE SQUALL LINE WILL
CONTINUE ACROSS THE REGION AND THE CURRENT TORNADO WATCH THAT RUNS
THROUGH 3PM FOR WRN/CNTRL AREAS ALONG AND S OF I-20 LOOKS GOOD FOR
NOW. CONDITIONS WILL BE CLOSELY MONITORED FOR THE POSSIBILITY OF
EXPANDING THE AREA COVERED BEFORE 3 PM. ADJUSTED POPS A BIT TO
INCREASE RAIN CHANCES SOME WRN AREAS...ESPECIALLY SWRN ZONES IN THE
VICINITY OF THE MS RIVER. TEMPERATURES WILL FALL RAPIDLY IN THE WAKE
OF THE FRONT. CURRENT READINGS OVER SCNTRL AR/NCNTRL LA HAVE FALLEN
INTO THE LOW TO MID 40S. THE WIND ADVISORY REMAINS IN EFFECT. OCNL
GUSTS ABOVE 30 MPH HAVE BEEN OBSERVED IN THE DELTA AND WIND SPEEDS
WILL INCREASE THIS AFTERNOON.
&&
.PREVIOUS DISCUSSION AT 440 AM.
.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...WARM AND WET TODAY
WITH A CHANCE FOR SEVERE STORMS BY AFTERNOON AND THEN DRY FOR THE
REMAINDER OF THE SHORT TERM. WATER VAPOR IMAGERY/RUC ANALYSIS SHOWS
A POTENT SHORTWAVE TROUGH NEARING THE TEXAS PANHANDLE THAT IS
PROGGED TO HELP DEEPEN THE SURFACE LOW(1003MB) OVER SOUTHERN TEXAS.
BOTH THE SHORTWAVE AND THE SURFACE LOW WILL TRACK TO THE NORTH
NORTHEAST TODAY AS THEY STRENGTHEN. OVERALL THE SURFACE LOW IS NOT
EXPECTED TO DEEPEN AS RAPIDLY TODAY IN ITS TRACK TO SOUTHERN
ARKANSAS BY NOON NOR ON ITS WAY TO NEAR THE MISSOURI BOOTHEEL BY
THIS EVENING. THIS WILL RESULT IN LESS OF A PRESSURE GRADIENT AND
LIGHTER WINDS OVER OUR CWA THAN EXPECTED YESTERDAY BUT...WL MAINTAIN
THE WIND ADVISORY FOR THE WHOLE CWA THROUGH THIS EVENING AS MOST OF
THE AREA WILL SEE CRITERIA MET BY THE TIME THE COLD FRONT CLEARS OUR
AREA. LOCAL WRF INDICATES AND REGIONAL RADARS CONFIRM THAT PLENTY OF
SHOWERS AND A FEW STORMS WILL MOVE ACROSS OUR AREA THIS MORNING AS
THE WAA STRENGTHENS AHEAD OF THE LOW BUT...SEVERE STORMS ARE
EXPECTED TO HOLD OFF UNTIL CLOSER TO NOON.
CONCERNING THE THREAT FOR SEVERE WEATHER...AM STILL EXPECTING
ADEQUATE MOISTURE TO ARRIVE AHEAD OF THE COLD FRONT WITH PWS SURGING
TO AN INCH AND A HALF AND LOWER 60 DEGREE SURFACE DEW POINTS NOSING
NORTH OF INTERSTATE 20. THIS WILL BE IN CONJUNCTION WITH A STRONG
AND VEERED WIND FIELD INCLUDING 60-70KTS AT 850MB ALONG I-55 UNDER A
COUPLED UPPER 200MB JET OF 150+KTS. MODELS REMAIN FAIRLY SIMILAR
WITH INSTABILITY BEING RATHER LIMITED WITH 7-5H LAPSE RATES AROUND
6.25C/KM...MLCAPES <= 200J/KG AND MUCAPES <= 500J/KG. CURRENT
THINKING REMAINS THAT A SQUALL LINE OF THUNDERSTORMS WILL DEVELOP
ALONG AND JUST AHEAD OF THE COLD FRONT THAT WILL MOVE INTO OUR
WESTERN PARISHES AND SOUTHEAST ARKANSAS COUNTIES BY NOON. THIS LINE
SHOULD PROGRESS RAPIDLY AND REACH I-55 CORRIDOR BY 3 PM AND MOVE
INTO WESTERN ALABAMA BY 8 PM. DAMAGING WINDS LOOK TO BE THE PRIMARY
THREAT BUT TORNADOES WILL BE POSSIBLE...ESPECIALLY ALONG AND SOUTH
OF A LINE FROM NATCHEZ TO JACKSON TO MACON WHERE STRONG/SIG TORNADO
PARAMETERS MOST FAVORABLE. LOCALLY HEAVY RAINFALL WILL ALSO BE A
SECONDARY CONCERN. SOILS ACROSS THE AREA HAVE MOISTENED DUE TO
RECENT RAINFALL AND FLASH FLOOD GUIDANCE IS AROUND TWO INCHES PER
HOUR AT MOST LOCATIONS. THE HEAVIEST RAINFALL RATES WILL BE WITH THE
SQUALL LINE THAT WILL BE MOVING RATHER QUICKLY LIKELY RESULTING IN A
QUICK INCH OR LESS. WL MENTION PONDING OF WATER BUT HOLD OFF ON ANY
FLASH FLOOD WATCH. BEHIND THE FRONT STRONG GUSTY WEST TO NORTHWEST
WINDS WILL USHER IN MUCH COLDER AND DRIER AIR. TEMPERATURE DROPS IN
EXCESS OF 25 DEGREES IN FOUR HOURS CAN BE EXPECTED TUESDAY EVENING
IN THE WAKE OF THE COLD FRONT. TEMPERATURES WILL BE NEAR FREEZING BY
MIDNIGHT ACROSS OUR NW DELTA WITH WIND CHILLS IN THE TEENS. BY
WEDNESDAY MORNING MOST SITES WL BE STARTING OFF FROM THE UPPER 20S
AND WITH WIND CHILLS IN THE TEENS. COLD AND DRY WEATHER WILL
CONTINUE THROUGH WEDNESDAY NIGHT. WEDNESDAY AN ARCTIC 1045+MB
SURFACE HIGH WILL BE MOVING DOWN THROUGH THE PLAINS AND INTO THE
PANHANDLE OF TEXAS. THE PRESSURE GRADIENT BETWEEN THE DEPARTING LOW
PRESSURE CENTER AND INCOMING HIGH PRESSURE CENTER WILL RESULT IN
BRISK NORTHERLY WINDS. HIGH TEMPERATURES WEDNESDAY WILL RANGE FROM
THE UPPER 30S NORTHWEST TO THE MID 40S SOUTHEAST BUT WIND CHILLS
WILL MAKE IT FEEL AT LEAST 10 DEGREES COLDER. WEDNESDAY NIGHT
TEMPERATURES WILL FALL BACK INTO THE 20S AND THE WINDS WILL REMAIN
UP TO PRODUCE WIND CHILL READINGS IN THE TEENS AGAIN FOR MUCH OF THE
AREA. /22/
.LONG TERM...THURSDAY THROUGH TUESDAY...FOCUS CHANGES IN THE LONG
TERM FROM THE WARMER CONDITIONS AND SEVERE WEATHER BACK TO WINTER
AND POTENTIAL FOR WINTER PRECIPITATION.
MODELS CONTINUE TO GENERALLY AGREE IN THE EVOLUTION OF THE LONG
TERM. A MID LEVEL CLOSED LOW AND ASSOCIATED SHORTWAVE TROUGH WILL
DIG SOUTHWEST ACROSS THE ARIZONA DESERT. BY MID-DAY THURSDAY...THIS
TROUGH IS GENERALLY LAID OUT ACROSS THE TEXAS PANHANDLE WITH THE
CENTER OF THE TROUGH BEING FURTHER SOUTH IN BOTH THE CANADIAN AND
THE ECMWF AS OPPOSED TO THE GFS. IN ANY CASE...AHEAD OF THE MID
LEVEL LOW...A SFC LOW DEVELOPS ALONG THE NORTHERN GULF OF MEXICO.
THIS WILL BRING MOISTURE BACK INTO THE REGION. AGAIN...DIFFERENCES
CONTINUE AS THE GFS IS STILL FURTHER SOUTH WITH THE SFC LOW AND
BRINGS THE MOISTURE IN SLOWER AND A LITTLE MORE TO THE EAST. THE
ECMWF AND CANADIAN...AND EVEN THE GFS ENSEMBLES BRING ABUNDANT
MOISTURE INTO THE REGION. THIS WILL BE CAUSE OF CONCERN AS COLD AIR
WILL REMAIN IN PLACE DURING THIS TIME. MODELS BRING MOISTURE INTO AT
LEAST THE SOUTHERN SECTIONS OF THE CWA THURSDAY AFTERNOON. AT THIS
POINT...THIS SHOULD PROMOTE SOME LIGHT RAIN. AS WE GO INTO THE
EVENING HOURS...GFS BUFR AND ECMWF MODEL SOUNDINGS SHOW THIS RAIN
MIXING IN WITH OR CHANGING OVER TO MOSTLY SLEET AT THIS TIME.
MOVING INTO THE OVERNIGHT HOURS THURSDAY NIGHT...THINGS WILL GET A
LITTLE TRICKIER. PRECIPITATION WILL OVERSPREAD MOST OF THE CWA BY
THIS POINT. LOCATIONS ACROSS THE NORTH...ALONG HWY 82 AND JUST ON
EITHER SIDE OF IT...SHOULD MOSTLY SEE ALL SNOW AS TEMPERATURES ALOFT
WILL BE COLD ENOUGH THROUGH THE COLUMN TO SUPPORT ALL SNOW. FURTHER
SOUTH...THE WINTRY MIX WILL BEGIN WITH CHANCES FOR RAIN...FREEZING
RAIN...OR SLEET AS BOTH THE GFS AND ECMWF SOUNDINGS INDICATE SOME
OPPORTUNITY FOR MELTING OF ICE ALOFT. THERE IS NOT A REALLY WARM
TONGUE OF WARMER AIR...BUT THE LAYER OF ABOVE FREEZING TEMPERATURES
IS QUITE LARGE AND MOST ICE SHOULD BE ABLE TO MELT. CLOSER TO THE
SFC...THERE MAY BE ENOUGH OF A LAYER FOR SOME REFREEZING INTO SLEET.
TEMPERATURES OVERNIGHT WILL FALL TO OR BELOW FREEZING AND ANY LIQUID
THAT DOES NOT REFREEZE ALOFT WILL LIKELY HAVE THE OPPORTUNITY TO
FREEZE ON THE SFC. THE HIGHEST LIKELIHOOD OF WINTER PRECIP AT THIS
TIME IS SOUTH OF I-20. THE HIGHEST MOISTURE WILL BE LOCATED IN THIS
REGION...BUT THIS IS ALSO WHERE SOME OF THE TRICKIER SFC FORECASTED
TEMPERATURES LIE...SO IT WILL LIKELY COME DOWN TO JUST ONE OR TWO
DEGREE DIFFERENCES DURING THE EVENT TO DETERMINE WHAT SORT OF
WEATHER WILL OCCUR.
FOR FRIDAY...THIS WINTRY MIX SHOULD LAST INTO THE MID MORNING HOURS
BEFORE TEMPERATURES WILL HAVE A CHANCE TO WARM SOME. THE BULK OF THE
PRECIPITATION WILL NOW SHIFT MORE ACROSS AREAS ALONG AND SOUTH OF
THE NATCHEZ TRACE. WITH TEMPERATURES EXPECTED TO TOP OUT IN THE
UPPER 30S AND LOWER 40S...ALL PRECIPITATION SHOULD FALL AS RAIN. BY
FRIDAY EVENING...THE BULK OF THE RAIN WILL HAVE MOVED OFF AS THE SFC
LOW TRACKS EAST ACROSS THE NORTH CENTRAL GULF OF MEXICO. THE UPPER
TROUGH WILL BEGIN TO SWING OVER THE AREA. AS THIS OCCURS...COLDER
TEMPERATURES ALOFT WILL MOVE OVER THE REGION AND SOME OF THE RAIN
MAY MIX WITH SOME LIGHT SNOW. LINGERING MOISTURE OVERNIGHT WILL
COMBINE WITH THIS COLDER AIR AND GIVE THE SLIGHT CHANCE TO CHANCE OF
LIGHT SNOW THROUGH THE NIGHT...TAPERING OFF FROM WEST TO EAST.
ALL MOISTURE SHOULD BE OUT OF THE REGION BY MID TO LATE MORNING
SATURDAY. SKIES WILL CLEAR AND TEMPERATURES WILL BEGIN TO MODERATE.
THIS WILL BE ATTRIBUTED TO A SFC HIGH SLIDING JUST TO OUR SOUTH
BRINGING SOME WESTERLY TO SOUTHWESTERLY WINDS. HIGHS ON SATURDAY
WILL BE IN THE UPPER 40S TO LOWER 50S.
THE REGION WILL REMAIN UNDER GENERAL WEST TO SOUTHWESTERLY FLOW
ALOFT. SOUTHERLY WINDS AT THE SFC WILL ALLOW TEMPERATURES TO
CONTINUE TO MODERATE THROUGH THE END OF THE WEEKEND AND INTO THE
BEGINNING OF THE NEXT WORK WEEK. THERE MAY BE ONE OR TWO SMALL
DISTURBANCES IN THE UPPER FLOW TO BRING A SMALL CHANCE FOR LIGHT
RAIN ACROSS THE NORTH SUNDAY MORNING. LIGHT RAIN WILL DEVELOP WEST
OF THE REGION SUNDAY NIGHT AHEAD OF THE NEXT LOW PRESSURE SYSTEM
THAT WILL MOVE THROUGH ON MONDAY-TUESDAY. THIS WILL BRING ADDITIONAL
RAIN TO THE REGION AND SOME THUNDERSTORMS MAY ALSO BE POSSIBLE.
MEX NUMBERS LOOKED GENERALLY GOOD. TEMPERATURES EARLY IN THE PERIOD
ARE GENERALLY IN THE MID 30S AND 40S FOR HIGHS AND LOWS IN THE 20S
AND 30S BEFORE MODERATING LATE WEEKEND. DID CUT POPS ACROSS THE
NORTH ON THURSDAY AS AIRMASS LOOKS TOO DRY(PW VALUES AROUND 0.3-0.4
INCHES) AND MOISTURE MAY BE TOO SLOW TO MAKE IT THAT FAR NORTH. /28/
&&
.AVIATION...WIDESPREAD MVFR/IFR CEILINGS WERE BEING OBSERVED LATE
THIS MORNING. VISIBILITIES HAVE BEEN HELPED BY AN INCREASE IN
SOUTHEAST WINDS. WIDESPREAD MVFR/IFR CONDITIONS ARE ANTICIPATED
TODAY AS A POWERFUL STORM SYSTEM MOVES THROUGH THE REGION. EXPECT A
SQUALL LINE OF SEVERE STORMS TO MOVE ACROSS THE REGION FROM WEST TO
EAST FROM 10 AM TO 4 PM ACROSS THE REGION. THERE MAY BE SOME SEVERE
STORMS AHEAD OF THE LINE ACROSS CENTRAL MISSISSIPPI FOR THIS
AFTERNOON. FLYING CONDITIONS WILL BE VERY TURBULENT WITH STRONG
SHEAR CONDITIONS. THE SQUALL LINE WILL BE ALONG A STRONG COLD FRONT.
SOUTH WINDS AHEAD OF THE FRONT WILL BECOME EXTREMELY GUSTY WITH
EXTREMELY GUSTY NORTHWEST WINDS IN THE WAKE OF THE FRONT OF AROUND
30 TO 35 KNOTS. OTHER THAN THE WINDS...CONDITIONS WILL RAPIDLY
IMPROVE THIS EVENING BEHIND THE COLD FRONT. /17/
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT FOR
MSZ018-019-025>066-072>074.
LA...WIND ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT FOR
LAZ007>009-015-016-023>026.
AR...WIND ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT FOR
ARZ074-075.
&&
22/28
03/17Hazardous weather outlook, Feb 1, 12:24 PM CST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1224 PM CST TUE FEB 1 2011 ARZ074-075-LAZ007>009-015-016-023>026-021830- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- 1224 PM CST TUE FEB 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND WEDNESDAY WINDY CONDITIONS WILL BE POSSIBLE IN THE WAKE OF THE STRONG COLD FRONT PUSHING EAST OF THE MISSISSIPPI RIVER. BEHIND THE STRONG COLD FRONT...NORTHWEST WINDS WILL BE SUSTAINED BETWEEN 15 AND 25 MPH WITH GUSTS BETWEEN 30 AND 40 MPH. WIND GUSTS OF 40 MPH THIS AFTERNOON AND TONIGHT MAY DOWN TREES AND POWER LINES. WINDS SHOULD SUBSIDE BETWEEN MIDNIGHT AND SUNRISE WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY A WINTRY MIX OF PRECIPITATION WILL BE POSSIBLE THURSDAY NIGHT INTO FRIDAY NIGHT AS A LOW PRESSURE CENTER IN THE GULF OF MEXICO TRIES TO SPREAD PRECIPITATION NORTH INTO OUR VERY COLD AIRMASS. SOME LOCATIONS COULD EXPERIENCE SLEET...FREEZING RAIN AND SNOW WITH THIS SYSTEM. RESIDENTS OF THE ARKLAMISS ARE URGED TO STAY INFORMED FOR LATER DEVELOPMENTS WITH THIS WINTER WEATHER SYSTEM. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL NOT BE NEEDED THROUGH MONDAY. MSZ018-019-025>066-072>074-021830- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 1224 PM CST TUE FEB 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE WHOLE AREA THIS AFTERNOON. A LINE OF SEVERE STORMS IS TO MOVE THROUGH THE REGION BETWEEN NOON AND 4 PM...DEPENDING ON THE SPEED OF THE LINE OF STORMS AND WILL MOVE RAPIDLY EAST ACROSS OUR AREA THIS AFTERNOON. DAMAGING WINDS BETWEEN 60 AND 80 MPH WILL BE THE PRIMARY RISK...WITH SOME TORNADOES AND LARGE HAIL ALSO POSSIBLE. LOCATIONS SOUTHEAST OF A NATCHEZ TO MERIDIAN LINE WILL HAVE A SLIGHTLY GREATER RISK FOR TORNADOES AS THIS LOCATION WILL HAVE THE BEST COMBINATION OF WIND SHEAR AND INSTABILITY. AS FOR TIMING...AREAS WEST OF I-55 WILL HAVE THE RISK OF SEVERE STORMS BETWEEN NOON AND 2 PM. LOCATIONS EAST OF I-55 WILL HAVE THE MAIN RISK BETWEEN 2 AND 4 PM. IN ADDITION...WINDY CONDITIONS WILL BE POSSIBLE AHEAD OF THE STRONG COLD FRONT AND AGAIN IN ITS WAKE. AHEAD OF THE COLD FRONT...SOUTH AND SOUTHEAST WINDS WILL BE SUSTAINED BETWEEN 15 AND 25 MPH WITH GUSTS BETWEEN 30 AND 40 MPH. BEHIND THE FRONT...SURFACE PRESSURES WILL RAPIDLY RISE AND THE TIGHTENING PRESSURE GRADIENT WILL RESULT IN WEST TO NORTHWEST WINDS SUSTAINED BETWEEN 15 AND 25 MPH WITH GUSTS OF 30 TO 40 MPH. WIND GUSTS OF 40 MPH THIS AFTERNOON AND TONIGHT MAY DOWN TREES AND POWER LINES. WINDS SHOULD SUBSIDE BETWEEN MIDNIGHT AND SUNRISE WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY A WINTRY MIX OF PRECIPITATION WILL BE POSSIBLE THURSDAY NIGHT INTO FRIDAY NIGHT AS A LOW PRESSURE CENTER IN THE GULF OF MEXICO TRIES TO SPREAD PRECIPITATION NORTH INTO OUR VERY COLD AIRMASS. SOME LOCATIONS COULD EXPERIENCE SLEET...FREEZING RAIN AND SNOW WITH THIS SYSTEM. RESIDENTS OF THE ARKLAMISS ARE URGED TO STAY INFORMED FOR LATER DEVELOPMENTS WITH THIS WINTER WEATHER SYSTEM. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED FOR THIS AFTERNOON. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 17
In the hours before
Special weather statement, Feb 1, 10:05 AM CST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1005 AM CST TUE FEB 1 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036- 040>043-047>049-053-054-059>062-011930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES- ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE- COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...GREENVILLE...BELZONI... ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN... MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...RIDGELAND... MADISON...CANTON...VICKSBURG...JACKSON...PEARL...BRANDON... RICHLAND...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON... FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE...BROOKHAVEN 1005 AM CST TUE FEB 1 2011 ...GUSTY NORTHWEST WINDS AND FALLING TEMPERATURES EXPECTED THROUGH THE AFTERNOON... A STRONG COLD FRONT WILL RAPIDLY PUSH EAST INTO AND ACROSS THE WESTERN HALF OF THE ARKLAMISS REGION...AND BE NEAR THE INTERSTATE 55 CORRIDOR AROUND 1 PM. WINDS IMMEDIATELY BEHIND THIS FRONT WILL SHIFT FROM THE NORTHWEST AND BECOME SUSTAINED BETWEEN 25 AND 35 MPH...WHILE GUSTING AT TIMES NEAR 40 MPH. THIS WILL CAUSE A VERY COLD AND DRY AIR MASS TO SURGE SOUTHEAST INTO THE REGION DURING THE COURSE OF THE AFTERNOON AND INTO TONIGHT. THIS STRONG SURGE OF COLDER DRIER AIR WILL CAUSE TEMPERATURES TO FALL SOME 20 DEGREES IN JUST AN HOUR OR TWO. IN ADDITION...THE COMBINATION OF THESE GUSTY NORTHWEST WINDS AND FALLING TEMPERATURES WILL CAUSE WIND CHILL VALUES TO FALL INTO THE TEENS LATER TONIGHT AND INTO EARLY WEDNESDAY MORNING. 19
Local storm report, Feb 1, 10:13 AM CST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1013 AM CST TUE FEB 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM NON-TSTM WND GST 5 ESE NATCHEZ 31.52N 91.31W
02/01/2011 E45 MPH ADAMS MS EMERGENCY MNGR
TREE DOWN AT LIBERTY ROAD AND LAGRANGE
&&Special weather statement, Feb 1, 11:40 AM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1140 AM CST TUE FEB 1 2011 MSZ050-011810- SCOTT MS- 1140 AM CST TUE FEB 1 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF PULASKI AT 1141 AM CST...MOVING NORTHEAST AT 80 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SCOTT COUNTY SHOULD MONITOR THIS STORM CLOSELY. 19
Special weather statement, Feb 1, 12:28 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1228 PM CST TUE FEB 1 2011 MSZ054-011900- COPIAH MS- 1228 PM CST TUE FEB 1 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER BARLOW IN WESTERN COPIAH COUNTY AT 1228 PM CST...MOVING NORTHEAST AT 50 MPH. PEOPLE IN COPIAH COUNTY SHOULD MONITOR THIS STORM CLOSELY. EEC
Special weather statement, Feb 1, 12:31 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1231 PM CST TUE FEB 1 2011 MSZ061-062-011900- FRANKLIN MS-LINCOLN MS- 1231 PM CST TUE FEB 1 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTH OF LITTLE SPRINGS AT 1232 PM CST...MOVING EAST AT 50 MPH. PEOPLE IN LINCOLN AND EASTERN FRANKLIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. EEC
Local storm report, Feb 1, 1:07 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
107 PM CST TUE FEB 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM NON-TSTM WND GST UTICA 32.10N 90.62W
02/01/2011 E45 MPH HINDS MS BROADCAST MEDIA
TREE DOWN ON DUKE ROAD.
&&The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 11:04 AM CST | Severe Thunderstorm Warning | JAN | Adams | 41 min |
| Feb 1, 11:09 AM CST | Severe Thunderstorm Warning | JAN | Adams | 36 min |
| Feb 1, 11:31 AM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 44 min |
| Feb 1, 12:55 PM CST | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 50 min |
| Feb 1, 1:44 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lamar, Lawrence, Marion | 46 min |
| Feb 1, 2:13 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Smith | 47 min |
| Feb 1, 2:25 PM CST | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 65 min |
| Feb 1, 2:45 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 60 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.